Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 25, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 25, 2011, 1:34 PM EDT for Berks County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 1:34 PM EDT (17:34 UTC)
Expired
Jul 25, 2011, 2:30 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 151 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS81 KPHI 251734
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 PM EDT MON JUL 25 2011

PAZ060-251830-
BERKS PA-
134 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF READING...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR WERNERSVILLE AROUND 200 PM...WYOMISSING
HILLS...WHITFIELD AROUND 215 PM...WYOMISSING AND WEST READING AROUND
230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4040 7628 4044 7584 4016 7587 4014 7590
      4030 7614 4036 7621 4036 7624 4039 7628

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 25, 11:39 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 25, 11:39 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 AM EDT MON JUL 25 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY OVER THE FORECAST AREA WILL RETREAT NORTH AS
A WARM FRONT LATER TODAY. A STRONGER COLD FRONT FROM THE
GREAT LAKES WILL APPROACH AND MOVE ACROSS THE AREA LATE TONIGHT.
THE FRONT IS EXPECTED TO STALL TO THE SOUTH AND THEN MOVE
BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER OPPRESSIVE HIGH
PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA BEHIND IT. A
COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION FROM NEW YORK
STATE AROUND SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A MID LEVEL SHORT WAVE WAS MOVING INTO WESTERN PA THIS MORNING,
AND PER THE MODELS AND UPPER AIR SOUNDINGS THERE WAS AN ATTENDING
UPPER LEVEL JETLET OF ABOUT 70 KNOTS. THE SURFACE FRONT TO OUR
SOUTH WAS STALLED, AND THE ADVANCING SURFACE COLD FRONT WAS MOVING
ACROSS LAKE ERIE. THUNDERSTORMS EXTENDED FROM OUR FAR NORTHWESTERN
ZONES DOWN INTO CENTRAL AND SOUTHWESTERN PA.

ALTHOUGH BULK SHEAR VALUES ARE NOT PROGGED TO BE QUITE AS STRONG
TODAY AS THEY HAVE BEEN, WE ARE STILL SEEING FORECASTS OF IN
EXCESS OF 30 KNOTS FOR UP NORTH. WE ALSO HAVE THAT JETLET TO
CONSIDER. MODIFIED SOUNDINGS FROM PIT AND IAD BOTH ARE SHOWING
CONSIDERABLE CAPE (IN EXCESS OF 2000 J/KG) AND NO CIN. THE LCL,
CCL AND LFC HEIGHTS ARE FROM 3500 TO 4200 FT AND THE CONVECTIVE
TEMPERATURE IS 89 DEGREES F. THE FREEZING LEVEL WAS A BIT HIGHER
THAN 14000 FT, AND -20 DEG C WAS AT ABOUT 27000 FT.

THOSE LOW LCL AND LFC HEIGHTS AND, AS NOTED BY THE PREVIOUS
FORECASTER, THE LACK OF ANY CIN HAS ALLOWED STORMS TO BEGIN TO
DEVELOP AS FAR EAST AS OUR NORTHWESTERN LOCALES GIVEN THE SHORT WAVE.
SO FAR WE AREN'T SEEING ANY GUSTS ABOVE 25 KNOTS FROM ANY OF THE
ASOS SITES TO OUR WEST, AND A HOPE IS THAT ACTIVITY EARLY WILL
SUPPRESS DAYTIME HEATING ENOUGH TO KEEP US FROM REALIZING THE FULL
POTENTIAL INSTABILITY WHERE THE SHEAR IS WORSE. WE DO HAVE AN
EASTERLY SURFACE FLOW GOING, ALTHOUGH THE LESS THAN NORMAL
SUPPRESSION OF TEMPERATURES GIVEN THE WARM WATER AWAY FROM THE
IMMEDIATE COAST MAY BE COMPENSATED FOR BY THE INCREASE IN DEW
POINTS. WE DO NOTE THAT WE ARE SEEING THE STORMS REACHING ABOVE
THE -20 DEG C LEVEL AND GENERATING A LOT OF LIGHTNING.

THERE IS ENOUGH SHEAR UP NORTH TO CAUSE PROBLEMS IF WE GENERATE
ENOUGH INSTABILITY, AND THERE IS MORE LIKELY TO BE ENOUGH
INSTABILITY DOWN SOUTH WHERE WE HAVE A BETTER CHANCE OF REACHING
CONVECTIVE TEMPERATURES BUT LOW SHEAR VALUES AND WEAKER DYNAMICS.
WE WON'T PUT SEVERE WORDING IN THE FORECAST, BUT MAINTAIN THE NEXT
LEVEL DOWN OF WORDING AND THE MENTION OF HEAVY RAIN. WE HAVE UPPED
GRID POPS IN THE NORTHWEST.

GRIDDED TEMPERATURES ARE GOING TO BECOME VERY MESSY ONCE
CONVECTION AFFECTS THEM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE FORECAST WIND FIELD GETS A BIT MORE ROBUST THIS EVENING AND
COULD SEE WHY MOST GUIDANCE HAS A PCPN MAX IN THE NWRN PART OF OUR
CWA LATE THIS AFTERNOON AND EARLY EVENING. THE TENDENCY IS FOR
THIS TO OCCUR FASTER AND LIKE THE LATEST ECMWF'S APPROACH. WE
WILL CONTINUE TO LOWER POPS AND DROP ANY ENHANCED WORDING FOR THE
OVERNIGHT.

WHILE TUESDAY'S HIGH TEMPS MAY BE A BIT HIGHER THAN TODAY AND STILL
REACH 90 IN SOME PLACES, ITS BEEN ABOUT A WEEK SINCE FCST DEW POINTS
HAVE BEEN THIS LOW. SHORT WAVES ARE STILL FORECAST TO ROTATE AROUND
THE 500MB TROF AND MIGHT COINCIDE WITH DAYTIME HEATING. WE DID KEEP
THE LOW CHANCE OF THUNDERSTORMS FAR NORTH. THE GFS WOULD NOT HAVE
IT UNSTABLE FOR THUNDER, BUT THE ECMWF AND WRF-NMM SUGGEST THERE
MAY BE JUST ENOUGH.

WHAT SHORT WAVES THAT ARE LEFT BY TUESDAY NIGHT ARE FCST TO BECOME
CHANNELIZED AND DEPART DURING THE EVENING. WITH LOWER DEW POINTS AND
LIGHT WINDS, OUTLYING AND RURAL AREAS SHOULD RADIATE. MAYBE AN
OPPORTUNITY TO OPEN UP THE WINDOWS.

WEDNESDAY MAY BE THE RELATIVELY COOLEST DAY BECAUSE OF THE
COMBINATION OF THE LOW START IN TEMPERATURES AND THE PASSING OF THE
THERMAL TROF. THE FORECAST 925MB TEMPS EVEN ON THE GFS ARE
INDICATING SOME EFFORT MAY BE NEEDED TO REACH 90F EVEN ON THE
COASTAL PLAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
OUR CURRENT FORECAST HAS THE HEAT WAVE PRESENTLY AFFECTING THE AREA
COMING TO AN END DURING THE SHORT TERM (MON-TUE) PERIOD. A HEAT WAVE
IS CONSIDERED BROKEN WHEN A SUB-90 DEGREE HIGH TEMPERATURE OCCURS.
ANOTHER HEAT WAVE WILL ARRIVE DURING THE LONG TERM...WITH WIDESPREAD
90 (OR HIGHER) DEGREE HIGH TEMPERATURES ARRIVING BY THU AND
EXTENDING INTO NEXT WEEKEND. THE UPPER HIGH PRESSURE AREA THAT WILL
PRODUCE THIS HEAT WAVE WILL BUILD OVER THE LOWER OHIO VALLEY WED
THEN EXTEND EWRD TO THE CAROLINAS BY FRI. THE HIGH REMAINS INTO
SAT...BUT THEN BEGINS TO WITHDRAW BACK WESTWARD TOWARD THE CENTRAL
PLAINS SUN.

THE PATTERN THAT WILL BE ACROSS THE REGION WILL MOSTLY BE DRY WITH
ANY IMPULSES BEING CARRIED FROM THE GREAT LAKES NORTH OF OUR AREA
INTO NEW ENGLAND AND ERN CANADA. ITS POSSIBLE THAT A FEW WEAK FRONTS
IMPINGING FROM THE NORTH AND PERHAPS SOME DAYTIME INSTABILITY COULD
PRODUCE SOME SCAT SHOWERS/TSTMS DURING THE EXTENDED PERIOD. THE POPS
ARE ONLY IN THE LOW CHC OR SLGT CHC RANGE ATTM. HPC MAPS A COLD
FRONT CROSSING THE REGION SAT...SO THAT DAY MAY OFFER THE BEST CHC
FOR MORE ORGANIZED SHOWERS/TSTMS. DRY WEATHER IS EXPECTED BEHIND THE
FRONT FOR NEXT SUN.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MVFR CONDS CONTINUE TO LINGER AT MANY TAF SITES LATE THIS MORNING
AND WILL LIKELY CONTINUE INTO THE AFTN. ABUNDANT LOW LEVEL
MOISTURE APPEARS TO BE THE CULPRIT. LATEST SATELLITE IMAGERY SHOWS
LOW CLOUDS ALL ACRS THE AREA WITH LITTLE THINNING SEEN.

THEN... AS A COLD FRONT APPROACHES FROM THE WEST- NORTHWEST DURING
TODAY... AND UPPER TROUGHING LEADS TO BROAD-SCALE
ASCENT...SCATTERED TO POSSIBLY BROKEN SHOWER AND THUNDERSTORM
COVERAGE IS EXPECTED. DESPITE SIMILAR 500 HPA TIMING ON THE SHORT
WAVE FOR LATER THIS AFTERNOON...THE NAM SEEMS TO BE FASTER IN
DEVELOPING POSITIVE VORTICITY ADVECTION FOR THIS MORNING WHILE THE
GFS RETARDS THAT FOR THE AFTERNOON AND EARLY EVENING. WHILE
ISOLATED TO SCATTERED CELLS CANT BE PRECLUDED THIS
MORNING...DIURNAL FORCING WOULD ARGUE FOR A GFS-TYPE SOLUTION. A CB
REMARK APPENDED TO THE CUMULUS CLOUD GROUP...WAS USED BY MIDDAY.
NAM MOS OUTPUT EVEN DELIVERED CATEGORICAL PROBABILITIES FOR TODAY.
WINDS ARE FORECAST TO BE LIGHT EAST OR CALM EARLY THIS
MORNING...THEN BECOME SOUTHEAST LESS THAN 10 KNOTS LATER THIS
MORNING AND CONTINUE THIS AFTERNOON. WINDS MAY TURN MORE SOUTHERLY
TOWARD DARK WITH THE APPROACH OF THE FRONT...THEN SHIFT TO A LIGHT
WEST OR WEST- NORTHWEST FLOW LATE THIS EVENING AND EARLY IN THE
OVERNIGHT AS THE DIFFUSE FRONT SLIPS PAST.

OUTLOOK...
HIGH PRESSURE WILL MOVE INTO OUR AREA WITH A SLIGHTLY DRIER AND LESS
HOT AIR MASS TUESDAY. THE HIGH WILL DOMINATE OUR WEATHER AT LEAST
THROUGH THURSDAY WITH VFR FLYING CONDITIONS EXPECTED. A WARM FRONT
MAY APPROACH SLOWLY FROM THE SOUTH THURSDAY NIGHT INTO FRIDAY...
WITH A COLD FRONT POSSIBLY MOVING IN SLOWLY FROM THE WEST FRIDAY
NIGHT AND SATURDAY. THIS MAY CAUSE LOWER CONDITIONS AT TIMES LATE
THIS COMING WEEK AND INTO THE WEEKEND...ESPECIALLY IN ANY CONVECTION.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH MUCH IF NOT ALL OF THIS WEEK.

SCATTERED TO POSSIBLY BROKEN SHOWERS AND THUNDERSTORMS ARE FORECAST
FOR LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM
THE WEST AND MOVES THROUGH THE AREA. THE GREATEST COVERAGE IS
EXPECTED FOR THE CENTRAL AND SOUTHERN PORTIONS OF OUR AREA...SOUTH
OF BARNEGAT INLET AND ON DELAWARE BAY. A LIGHT EASTERLY FLOW EARLY
THIS MORNING WILL TRY TO BECOME SOUTHEAST 10 KNOTS OR LESS DURING
TODAY. WINDS ARE FORECAST TO VEER TO SOUTH THEN WEST WITH THE
APPROACH AND PASSAGE OF THE COLD FRONT TONIGHT...WITH THE
PREVIOUSLY-MENTIONED CONVECTION POSSIBLY CAUSING LOCALLY STRONG WIND
GUSTS THIS EVENING AND INTO THE EARLY OVERNIGHT PERIOD.

HIGH PRESSURE WILL FOLLOW TUESDAY AND DOMINATE OUR WEATHER PATTERN
INTO THURSDAY. A WARM FRONT MAY APPROACH BY FRIDAY...WITH THE
COMPANION COLD FRONT AFFECTING THE MARINE AREA INTO THE FIRST HALF
OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...NIERENBERG
MARINE...
Hazardous weather outlook, Jul 25, 3:57 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EDT MON JUL 25 2011

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-260800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING WILL PRODUCE SOME LOCALLY HEAVY
DOWNPOURS AND CAUSE POOR DRAINAGE FLOODING AND MIGHT ALSO PRODUCE
SOME STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNSEASONABLY HOT WEATHER IS OUTLOOKED TO RETURN FOR THE END OF THE
WEEK. THERE IS THE CHANCE THAT THE HEAT INDEX MIGHT EXCEED 100 DEGREES
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-260800-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING WILL PRODUCE SOME LOCALLY HEAVY
DOWNPOURS AND CAUSE POOR DRAINAGE FLOODING AND MIGHT ALSO PRODUCE
SOME STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNSEASONABLY HOT WEATHER IS OUTLOOKED TO RETURN FOR THE END OF THE
WEEK. THERE IS THE CHANCE THAT THE HEAT INDEX MIGHT EXCEED 100 DEGREES
ON FRIDAY AND SATURDAY. PLEASE LOOK FOR FURTHER UPDATES AS THE
WEEK PROGRESSES, ESPECIALLY IN THE HIGHLY URBANIZED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-260800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING MIGHT PRODUCE SOME STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-260800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING MIGHT PRODUCE SOME STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 10:19 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1019 AM EDT MON JUL 25 2011

NJZ001-251515-
SUSSEX NJ-
1019 AM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MONTAGUE...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR SUSSEX AROUND 1045 AM...HAMBURG
AROUND 1100 AM...VERNON VALLEY AND HIGHLAND LAKE AROUND 1115 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4122 7441 4121 7439 4120 7437 4118 7437
      4109 7448 4120 7473 4126 7471 4130 7470
      4131 7459

KRUZDLO
Special weather statement, Jul 25, 10:30 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT MON JUL 25 2011

PAZ054-055-251600-
CARBON PA-MONROE PA-
1030 AM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN WILKES-BARRE AND
BLOOMSBURG...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
GOULDSBORO STATE PARK...BLAKESLEE AROUND 1115 AM...TOBYHANNA...LAKE
HARMONY AROUND 1130 AM...POCONO RACEWAY...ALBRIGHTSVILLE AROUND 1145
AM...LONG POND AND WEATHERLY AROUND NOON.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4125 7513 4116 7516 4114 7512 4114 7513
      4087 7588 4087 7596 4090 7600 4092 7599
      4100 7575 4105 7578 4110 7577 4114 7570
      4113 7564 4123 7554 4125 7550

KRUZDLO
Special weather statement, Jul 25, 11:51 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT MON JUL 25 2011

PAZ060-061-251645-
BERKS PA-LEHIGH PA-
1151 AM EDT MON JUL 25 2011

...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT BERKS AND LEHIGH
COUNTIES...

AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
LEHIGHTON DOWN TO HERSHEY...MOVING EAST AT 10 MPH. THE THUNDERSTORMS
WILL BE NEAR WANAMAKERS...PORT CLINTON AROUND 1215 PM...NEW
TRIPOLI...JORDAN VALLEY AROUND 1230 PM...LENHARTSVILLE AND NEFFS
AROUND 1245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4049 7644 4052 7639 4054 7618 4060 7605
      4059 7603 4064 7600 4078 7570 4079 7563
      4074 7561 4072 7557 4074 7555 4073 7553
      4069 7552 4068 7554 4035 7621 4036 7624

KRUZDLO
Special weather statement, Jul 25, 11:58 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 AM EDT MON JUL 25 2011

PAZ054-055-251700-
CARBON PA-MONROE PA-
1158 AM EDT MON JUL 25 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE
COUNTIES...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS ACROSS CARBON AND MONROE COUNTIES. THE MOST
INTENSE STORM WAS NEAR WEATHERLY AND BEAVER MEADOWS AND WAS MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4116 7516 4115 7509 4109 7503 4108 7497
      4101 7508 4100 7511 4086 7531 4078 7570
      4074 7578 4091 7600 4100 7575 4110 7577
      4114 7570 4113 7564 4123 7554 4126 7515

KRUZDLO
Special weather statement, Jul 25, 1:31 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 PM EDT MON JUL 25 2011

NJZ001-007>010-PAZ054-055-060>062-251900-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
131 PM EDT MON JUL 25 2011

...SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION THIS AFTERNOON...

AT 130 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. THIS
ACTIVITY IS MOVING TO THE EAST AT AROUND 15 MPH.

SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME LOCALLY STRONG
TO SEVERE AND PRODUCE STRONG WINDS AND HAIL.

THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING, THEREFORE SEEK SHELTER INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING IS IN
THE AREA. IN ADDITION, LOCALLY HEAVY RAIN WILL FALL FROM THE
HEAVIER SHOWERS AND THUNDERSTORMS. AS RESULT, BE ON THE ALERT FOR
SOME ROADWAY AND POOR DRAINAGE FLOODING ALONG WITH LOCALLY REDUCED
VISIBILITIES.

NJZ012-015-PAZ067>071-251900-
MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEW BRUNSWICK...TRENTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
131 PM EDT MON JUL 25 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON...

AT 130 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. THIS
ACTIVITY IS MOVING TO THE EAST AT AROUND 15 MPH.

ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING ALONG WITH
LOCALLY HEAVY RAIN. SEEK SHELTER INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING IS IN
THE AREA. IN ADDITION, LOCALLY HEAVY RAIN WILL FALL FROM THE
HEAVIER SHOWERS AND THUNDERSTORMS. AS A RESULT, BE ON THE ALERT
IN THE EVENT SOME ROADWAY AND POOR DRAINAGE FLOODING OCCURS.

GORSE
Special weather statement, Jul 25, 1:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 PM EDT MON JUL 25 2011

PAZ060-251830-
BERKS PA-
134 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF READING...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR WERNERSVILLE AROUND 200 PM...WYOMISSING
HILLS...WHITFIELD AROUND 215 PM...WYOMISSING AND WEST READING AROUND
230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4040 7628 4044 7584 4016 7587 4014 7590
      4030 7614 4036 7621 4036 7624 4039 7628

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:47 AM EDTSpecial Weather StatementPHISussex58 min
Jul 25, 9:17 AM EDTSpecial Weather StatementPHISussex58 min
Jul 25, 10:19 AM EDTSpecial Weather StatementPHISussex56 min
Jul 25, 4:31 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren3 hr
Jul 25, 5:18 PM EDTFlash Flood WarningPHIWarren3 hr
Jul 24, 10:53 PM EDTSpecial Weather StatementPHISchuylkill67 min
Jul 25, 6:19 AM EDTSpecial Weather StatementPHIMonroe56 min
Jul 25, 10:30 AM EDTSpecial Weather StatementPHIMonroe90 min
Jul 25, 11:51 AM EDTSpecial Weather StatementPHIBerks54 min
Jul 25, 11:58 AM EDTSpecial Weather StatementPHICarbon, Monroe62 min
Jul 25, 12:19 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe56 min
Jul 25, 12:45 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh60 min
Jul 25, 12:59 PM EDTAreal Flood AdvisoryPHICarbon2 hr
Jul 25, 3:01 PM EDTSpecial Weather StatementPHINorthampton59 min
Jul 25, 4:25 PM EDTFlash Flood WarningPHINorthampton3 hr
Jul 25, 5:18 PM EDTSpecial Weather StatementPHICarbon, Monroe57 min
Jul 25, 5:49 PM EDTAreal Flood AdvisoryPHICarbon, Monroe93 min
Jul 25, 5:57 PM EDTSpecial Weather StatementPHIBerks63 min
Jul 25, 6:23 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia3 hr
Jul 25, 7:13 PM EDTSpecial Weather StatementPHIDelaware62 min
Jul 25, 3:54 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot66 min
Jul 25, 4:26 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot94 min
Jul 25, 4:49 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's100 min
Jul 25, 5:02 PM EDTAreal Flood AdvisoryPHICaroline2 hr
Jul 25, 2:10 AM EDTSpecial Weather StatementPHISussex2 hr
Jul 25, 4:15 PM EDTSpecial Weather StatementPHIKent60 min
Jul 25, 5:04 PM EDTSpecial Weather StatementPHISussex56 min
Jul 25, 6:10 PM EDTAreal Flood AdvisoryPHISussex77 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.